Tuesday, January 26, 2010

The hits keep coming, folks

Mrs. Hyve: "I'm allergic to all medications. I'm even allergic to Benadryl."

Dr. Grumpy: "What happens?"

Mrs. Hyve: "All medications give me a rash, so to safely take any pill, I have to take another pill first, to prevent the rash from happening."

Dr. Grumpy: "What do you take to keep the rash from occurring?"

Mrs. Hyve: "Benadryl."

19 comments:

Anonymous said...

He must be taking that special hypoallergenic benadryl.

Verification word: bukup

myoclonicjerk said...

I adore your patients because they provide me with countless giggles!

webhill said...

I love when my patients are allegedly allergic to prednisone. One client told me her cat was allergic to prednisone and therefore she insisted I had to treat it with depo-medrol.

Frantic Pharmacist said...

Yep, those prednisone 'allergies' are quite common too. Epinephrine is another one that is problematic.

thegooddrlaura said...

I once had a patient who was allergic to cotton. I gave him some pills, but he couldn't get them out of the bottle.

student dr. blaze said...

OMG, Dr. Grumpy, have you advertised a discount on services this week or something? Because that's the only thing I can think of that would account for the sheer amount of stupidity you're encountering this week. Damn. Have you contacted Guinness yet?

Brandon said...

Actually, that does make sense; around here the pharmacy shelves include a variant of Benadryl minus various additives (including that radioactive pink coloring) to make it hypoallergenic.

The Ozess Man said...

To paraphrase the Toyes:

"I take two Benadryl before I take two Benadryl
And then I take two more."

Sarah G said...

I often wonder what the ER docs and nurses do when faced with a patient allergic to benadryl, prednisone and epinephrine who are in need of exactly those drugs to combat their allergic reaction. :-)

My favorite was a patient who said they were allergic to morphine b/c it made them feel stoned. Um, yeah...

Anonymous said...

Just looking at all those letter in the word ADRENALINE, makes me break out, or at the very least gives me a 'rush'.

Seriously, now.

Carol S said...

How do you keep a straight face?

Suzanne said...

Ouch, my brain hurts ;0

minimedic said...

*headdesk*

*headwall*

Repeat?

Word verfication: "derhess"...as in "derr, I'm allergic to Benadryl, derr.."

KateA said...

People really have no basic understanding of biology. I am not sure who to blame. Considering that my health "professor" in college (a coach teaching first aid) told everyone that you used your chest muscles to breathe and that someone with asthma should use their inhaler repeatedly (like 10 times in a row) when they were having trouble breathing, part of me blames the education system. This was at a private college with a fabulous reputation (98% acceptance rates into vet school, med school, and post graduate programs). When he left the room to deal with something, I stood up in class and explained the concept of the diaphragm.

Matt McCarley said...

Ok, grumpy, I'll give you that one. That woman really is dumb.

LilMsHppyPillz said...

When I worked at the hospital, I had patients claim the were allergic to adrenaline (made my heart race), potassium (this one baffled me), and nitro SL (it gave me a horrible headache). Now in retail, I always have to dig a little deeper with the allergies. Augmentin (diarrhea), egg (I have high cholesterol), all narcotics except (insert fav drug of choice) because they give me constipation. It's a wonder I don't drink.

ausduck said...

Must be taking that other Benadryl.... :)

Pharmer Jane said...

I wish patients could understand the difference between allergy and adverse reaction. Then again, most software I've worked with doesn't distinguish between them either, so what is a patient to do?

Anonymous said...

My partners a nurse, and the latest one cracked me up...

"I'm allergic to asprin, tylenol, wax, paper, and semen"

"And how would you know about the wax and semen Sir?"

"Well when my girlfriend poured hot wax on me, I got off, passed out, fainted, and when I woke up, there were red marks all over my body under the wax, even under the wax the semen landed on!"

You poor doctors...

 
Locations of visitors to this page